MAUDE Adverse Event Report: DEPUY SPINE INC MMG POWER SUPPLY; STIMULATOR, NERVE

DEPUY SPINE INC MMG POWER SUPPLY; STIMULATOR, NERVE
Model Number 286240500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Nerve Damage (1979)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: pdq.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date a patient underwent l4/5 microdiscectomy procedure.Postoperatively the surgeon noted the posterior spine decompressions whereby the patient has developed cauda equina syndrome with bilateral abductor weakness.No further information provided.This report is for one (1) sentio mmg power supply.This is report 4 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: photo investigation: the device was not returned.A photo-investigation was performed on the images provided.Upon inspecting images under notes & attachments section, there were no issues observed with the sentio neuromonitoring which contributes to the adverse event, hence unconfirmed.The device lot number is unknown, therefore a mre review could not be performed.If more information become available, the record will be re-assessed as the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can't be confirmed during photo/video investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to pd which conducted a visual inspection of the returned device.Visual analysis of the returned sample was performed on the returned devices.Units were returned to r&d with the following serial number for the control unit (cu) (286202400) sn (b)(6).(ous unit no mmgb number) and tablet (286220300) sn (b)(6).The us power cord was not returned with the unit, but an orange ous cord was.A known good us cord was used during the investigation.Visual inspection showed minor smudges were noted on the control unit.They appear to be caused by the decontamination chemical not being completely dry before closing the case.Everything else looked good.The system including the tablet and control unit (cu) was then set up and connected to power using a known good us power cord and known good mmg sensors and mmg ball tip probe.The system and the probe functionalities worked correctly.Actual measurement of the stimulation current output and sensor response were not performed.These are automatically verified at initialization during post (self-test).In this case, however, to rule out any potential concern that may be related to a faulty level of stimulation current output, the cu was sent to qualitel (sentio manufacturing facility) for additional testing.Qualitel performed end-of-line testing of the complete cu assembly, it then disassembled the cu and tested the stimulus output directly on the motherboard (mb) using the mother board tester.The cu passed all the tests performed on it.The dimensional inspection was not performed since it was not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the mmg tablet was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MMG POWER SUPPLY
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12281505
Report Number1526439-2021-01614
Device Sequence Number20108020
Product Code ETN
UDI-Device Identifier10705034534923
UDI-Public(01)10705034534923
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173526
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number286240500
Device Catalogue Number286240500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer09/08/2021
10/19/2021
05/02/2022
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/27/2021
11/12/2021
05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MMG BALL TIP PFR; MMG CONTROL BOX; MMG SENSORS 4 PK W GROUND; MMG TABLET; MMG BALL TIP PFR; MMG CONTROL BOX; MMG SENSORS 4 PK W GROUND; MMG TABLET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale